MAUDE Adverse Event Report: COOK ENDOSCOPY FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Catalog Number FLOW-20-PULL-I-S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation evaluation: a product evaluation was performed only by the pictures provided with this report because the product said to be involved was not provided to cook for evaluation.A photo of the lot number was not provided.A product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.The report was confirmed with the pictures provided.The photo provided of x-ray shows the bolster in the patient's digestive tract.The feeding tube is discolored and has the inner ring of the bolster connected to the tip.The bolster's inner ring is damaged with a large section of silicone missing.It cannot be determined if any sections of the bolster are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instruction for use indicate the following: "warning: the bolster should sit close to the skin but not tight against the skin.Excessive traction on the tube may cause premature removal, fatigue, or failure of the device." the instruction for use indicate the following: "cut the tube at the x mark." extra length may cause the feeding tube to move around more and make it easier for the feeding tube to be pulled on."excessive traction on the gastric feeding tube may cause premature removal, fatigue, or failure of the device." prior to distribution, all flow 20 percutaneous endoscopic gastrostomy sets - push are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
The following information was provided to cook by the user regarding a cook flow 20 percutaneous endoscopic gastrostomy set - pull.A peg flow-20 was placed (b)(6) 2018.The patient came back (b)(6) 2018 because the bumper came off.It was in the small intestine [noted] after the x-ray.After two (2) days the patient passed it out through the rectum.The inner bolster remained inside the patient's body to pass naturally.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient had to be admitted due to this occurrence.

Brand Name
FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7813724
Report Number1037905-2018-00372
Device Sequence Number11097269
Product Code KNT
UDI-Device Identifier00827002227613
UDI-Public(01)00827002227613(17)210417(10)W4057730
Combination Product (Y/N)N
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2021
Device Catalogue NumberFLOW-20-PULL-I-S
Device Lot NumberW4057730
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2018
Initial Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;